Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 264, NWS Dodge City, KS

October 12, 2014Barber County, Comanche County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Oct 12, 2014, 7:46 PM CDT for Barber County, Comanche County, Kiowa County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2014, 7:46 PM CDT (00:46 UTC)
Expired
Oct 12, 2014, 8:30 PM CDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barber County, KS, Comanche County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 7:50 PM CDTTSTM WND GST 605 Ssw Coldwater, KS
Oct 12, 7:50 PM CDTHAIL 0.755 Ssw Coldwater, KS
Oct 12, 7:57 PM CDTHAIL 1.753 S Coldwater, KSHAIL WAS THE SIZE OF GOLFBALLS JUST BEFORE HE CALLED, THEN BECAME QUARTER SIZE SHORTLY AFTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 3:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS53 KDDC 130046
SVRDDC
KSC007-033-097-130130-
/O.NEW.KDDC.SV.W.0264.141013T0046Z-141013T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT SUN OCT 12 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
  COLDWATER...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLDWATER...WILMORE...LAKE COLDWATER AND BELVIDERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3712 9940 3729 9946 3752 9906 3714 9879
TIME...MOT...LOC 0046Z 249DEG 24KT 3721 9937 

HAIL...1.00IN
WIND...60MPH

$$

UMSCHEID
3 follow-up statements
645 
WWUS53 KDDC 130101
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
801 PM CDT SUN OCT 12 2014

KSC007-033-097-130130-
/O.CON.KDDC.SV.W.0264.000000T0000Z-141013T0130Z/
BARBER KS-COMANCHE KS-KIOWA KS-
801 PM CDT SUN OCT 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL BARBER...NORTHEASTERN COMANCHE AND SOUTHEASTERN
KIOWA COUNTIES...

AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLDWATER...
MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED SPOTTER. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLDWATER...WILMORE...LAKE COLDWATER AND BELVIDERE. 

AT 757 PM...A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL 3 MILES SOUTH OF COLDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3715 9936 3730 9942 3752 9906 3714 9879
TIME...MOT...LOC 0059Z 246DEG 22KT 3725 9931 

HAIL...1.75IN
WIND...60MPH

$$

UMSCHEID
837 
WWUS53 KDDC 130122
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT SUN OCT 12 2014

KSC007-033-097-130130-
/O.CON.KDDC.SV.W.0264.000000T0000Z-141013T0130Z/
BARBER KS-COMANCHE KS-KIOWA KS-
822 PM CDT SUN OCT 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL BARBER...NORTHEASTERN COMANCHE AND SOUTHEASTERN
KIOWA COUNTIES...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMORE...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMORE AND BELVIDERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3718 9917 3735 9923 3752 9906 3724 9886
TIME...MOT...LOC 0121Z 246DEG 22KT 3730 9915 

HAIL...1.00IN
WIND...60MPH

$$

UMSCHEID
547 
WWUS53 KDDC 130132
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT SUN OCT 12 2014

KSC007-033-097-130142-
/O.EXP.KDDC.SV.W.0264.000000T0000Z-141013T0130Z/
BARBER KS-COMANCHE KS-KIOWA KS-
832 PM CDT SUN OCT 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BARBER...
NORTHEASTERN COMANCHE AND SOUTHEASTERN KIOWA COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3718 9917 3735 9923 3752 9906 3724 9886
TIME...MOT...LOC 0132Z 249DEG 24KT 3730 9915 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 6:15 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 12, 6:15 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
615 PM CDT SUN OCT 12 2014

...UPDATED FOR THE AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 335 PM CDT SUN OCT 12 2014

ISOLATED THUNDERSTORMS DEVELOPED IN AN AREA OF SURFACE CONVERGENCE
AND 1000 J/KG MOST UNSTABLE CAPES VALUES WEST OF ELKHART, AND WERE
SPREADING EAST AND BECOMING MORE MULTICELLULAR WITH TIME. THOSE
STORMS GREATEST SEVERE POTENTIAL  WILL BE A WIND THREAT OVER THE NEXT
COUPLE OF HOURS, AS A COLD FRONT WILL SLOWLY OVERTAKE THE AREA THIS
EVENING. ADDITIONALLY, MORE NUMEROUS SHOWERS AND SCATTERED STORMS
WILL THEN MOVE ACROSS THE AREA OVERNIGHT NEAR THE POCKET OF THE MID
LEVEL COLD POOL ROTATING OUT OF COLORADO. THE NAM MODEL POPS WERE
FOLLOWED FOR THIS PRECIPITATION  EPISODE RANGING FROM 60 TO 90 PERCENT
CHANCES FOR RAIN. THE FRONTOGENETIC SIGNAL WILL INTERCEPT HIGH MEAN
LAYER MOISTURE VALUES IN CENTRAL KANSAS WHERE THE BEST RAINS SHOULD
FALL BETWEEN MIDNIGHT AND EARLY MONDAY MORNING IN THE DEFORMATION
ZONE.

ADDITIONALLY, SURFACE WIND SPEEDS BEHIND THIS COLD FRONT SHOULD
BECOME PROBLEMATIC AT LEAST BY MONDAY MORNING. SOME OF THE GUIDANCE
AND MODEL OUTPUT INDICATES AN ISALLOBARIC RISE BEHIND THE INITIAL
COLD FRONT WITH STRONG WIND AROUND MIDNIGHT TONIGHT. HOWEVER THE MORE
SIGNIFICANT OPPORTUNITY FOR STRONG WINDS WILL BE AS THE SURFACE
GRADIENT BECOMES STREGTHENED LATE MONDAY MORNING AND INSOLATION
CREATES DEEPLY STEEP LAPSE RATES FOR MIXING OF THE 850 MB JET IN THE
WEST. GUSTS MIGHT NOT BE AS BIG OF AN ISSUE AS SUSTAINED 30 TO NEAR
35 KNOT WIND SPEEDS THROUGH THE HIGHWAY 83 CORRIDOR. A WIND ADVISORY
HAS BEEN HOISTED FOR TONIGHT FOR THE WESTERN HALF OF THE FORECAST
AREA, AND EXTENDED FOR THE ENTIRE AREA THROUGH THE DAY ON MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 357 PM CDT SUN OCT 12 2014

MEDIUM RANGE MODELS INDICATE A DEEP UPPER LEVEL TROUGH OF LOW
PRESSURE SHIFTING EASTWARD ACROSS THE CENTRAL PLAINS TUESDAY.
MEANWHILE, BUILDING UPPER LEVEL RIDGING IS PROJECTED TO DRIFT
EASTWARD ACROSS THE INTERMOUNTAIN WEST INTO THE WESTERN HIGH
PLAINS. ALONG WITH A WEAKENING FLOW ALOFT AND MUCH DRIER AIR
FILTERING SOUTHWARD INTO WESTERN KANSAS, NO PRECIP IS EXPECTED
ACROSS THE REGION EARLY IN THE PERIOD. DRIER CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE END OF THE WEEK AS THE UPPER
LEVEL RIDGING MOVES SLOWLY EAST ACROSS THE WESTERN HIGH PLAINS.

WARMER TEMPERATURES ARE LIKELY FROM MONDAY INTO TUESDAY AS THE
COLDER AIR MASS ACROSS THE WESTERN HIGH PLAINS BEGINS TO SLOWLY
ERODE. THE GFS AND ECMWF SHOW H85 TEMPERATURES CLIMBING INTO THE
LOWER TEENS(C) ACROSS CENTRAL KANSAS TO THE UPPER TEENS(C) CLOSER
TO THE COLORADO BORDER. UNDER MOSTLY CLEAR SKIES, LOOK FOR HIGHS
GENERALLY UP INTO THE LOWER TO MID 70S(F) TUESDAY AFTERNOON. A
STRENGTHENING LEE SIDE TROUGH WILL ENHANCE WARM AIR ADVECTION INTO
WESTERN KANSAS WEDNESDAY PUSHING HIGHS WELL UP INTO THE MID TO
UPPER 70S(F) WITH THE LOWER 80S(F) LIKELY ACROSS EXTREME SOUTHWEST
KANSAS. THE WARMING TREND WILL LEVEL OFF THURSDAY AS ANOTHER COLD
FRONT IS EXPECTED TO PUSH SOUTHWARD ACROSS WESTERN KANSAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 608 PM CDT SUN OCT 12 2014

A STRONG COLD FRONT WAS MARCHING SOUTHEAST THROUGH SOUTHWESTERN
KANSAS LATE TODAY. MOISTURE IS RIDING UP FROM OKLAHOMA AND
OVERRIDING THE FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
CROSSING EAST THROUGH WESTERN KANSAS THIS EVENING. AROUND
MIDNIGHT, A STRONG BLAST OF NORTHERLY FLOW WILL INCREASE WINDS
INTO THE 35025G35KT RANGE, AND LIGHT RAIN WILL LIKELY CONTINUE
MOST OF THE NIGHT.  CIGS SHOULD STAY IN THE MVFR CATEGORY, AND
VSBYS ARE EXPECTED TO REMAIN MVFR OR GREATER IN THE 5-6SM RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  47  62  40  73 /  90  10   0   0
GCK  46  62  37  74 /  60   0   0   0
EHA  45  61  40  74 /  80   0   0   0
LBL  47  63  40  74 /  60  10   0   0
HYS  48  62  40  70 /  90  10   0   0
P28  52  63  45  73 /  80  40   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 5 PM CDT MONDAY FOR KSZ030-031-045-
046-064>066-078>081-088>090.

WIND ADVISORY FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 5 PM CDT
/4 PM MDT/ MONDAY FOR KSZ043-044-061>063-074>077-084>087.

&&

SHORT TERM...RUSSELL
LONG TERM...JJOHNSON
AVIATION...BURKE
Hazardous weather outlook, Oct 12, 2:22 AM CDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
222 AM CDT SUN OCT 12 2014

KSZ030-031-043>046-061>066-074>081-084>090-131200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
222 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP STARTING IN EASTERN COLORADO
DURING THE AFTERNOON AND THEN WILL SPREAD ACROSS SOUTHWEST KANSAS THROUGH
THE EVENING. THE BEST CHANCE FOR MORE ORGANIZED SEVERE THUNDERSTORMS
IS ALONG AND SOUTH OF A LINE FROM SYRACUSE TO DODGE CITY TO SAINT JOHN.
HERE, THE MAIN THREATS ARE HAIL UP TO THE SIZE OF QUARTERS, 60 MPH
THUNDERSTORM OUTFLOW WINDS, AND LIGHTNING. HEAVY RAINFALL IS ANOTHER
THREAT LATER THIS EVENING ACROSS SOUTH CENTRAL KANSAS. NORTH OF THE
AFOREMENTIONED LINE, THE THUNDERSTORMS ARE EXPECTED TO BE LESS ORGANIZED
AND THEREFORE LESS SEVERE.

BEHIND A PASSING COLD FRONT LATE THIS EVENING INTO MONDAY, STRONG NORTH-
NORTHWESTERLY WINDS OF 25 MPH TO 35 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STRONG NORTH-NORTHWESTERLY WINDS OF 25 MPH TO 35 MPH WILL CONTINUE
THROUGH MUCH OF THE DAY ON MONDAY.

OTHERWISE, THE PROBABILITY OF HAZARDOUS WEATHER IS LOW FOR THE REST
OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL PROBABLY BE NEEDED THIS EVENING FOR THE ABOVE MENTIONED
AREA.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

SUGDEN

In the hours before

Special weather statement, Oct 12, 3:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT SUN OCT 12 2014

KSZ085-086-122130-
SEWARD KS-STEVENS KS-
323 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND SEWARD
COUNTIES UNTIL 430 PM CDT...

AT 323 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERAL...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERAL AND HAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.

&&

LAT...LON 3705 10112 3737 10085 3702 10064 3700 10071
      3700 10108
TIME...MOT...LOC 2023Z 241DEG 20KT 3702 10098

JJOHNSON
Local storm report, Oct 12, 4:12 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
412 PM CDT SUN OCT 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             7 ESE HAYNE             37.07N 100.68W
10/12/2014  E0.75 INCH       SEWARD             KS   PUBLIC

&&

MSCOTT
Local storm report, Oct 12, 4:37 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
437 PM CDT SUN OCT 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             MEADE STATE PARK        37.17N 100.42W
10/12/2014  E1.00 INCH       MEADE              KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, Oct 12, 4:52 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
452 PM CDT SUN OCT 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             11 SE MEADE STATE PARK  37.05N 100.29W
10/12/2014  E1.00 INCH       MEADE              KS   PUBLIC

            HAIL IS COVERING THE GROUND.

0445 PM     TSTM WND GST     11 SE MEADE STATE PARK  37.05N 100.29W
10/12/2014  E60.00 MPH       MEADE              KS   PUBLIC

&&

MSCOTT
Special weather statement, Oct 12, 5:59 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
559 PM CDT SUN OCT 12 2014

KSZ080-081-089-090-130000-
COMANCHE KS-KIOWA KS-PRATT KS-BARBER KS-
559 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR BARBER...COMANCHE...PRATT AND
SOUTHERN KIOWA COUNTIES UNTIL 700 PM CDT...

AT 557 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS
ACROSS WESTERN COMANCHE COUNTY FROM 6 MILES NORTHWEST OF COLDWATER
TO 8 MILES SOUTH SOUTHWEST OF PROTECTION...MOVING EAST NORTHEAST AT
45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRATT...MEDICINE LODGE...KIOWA...COLDWATER...HAVILAND...PROTECTION...
IUKA...SAWYER...CULLISON...HAZELTON...ISABEL...COATS...LAKE CITY...
WILMORE...SUN CITY...AETNA...CROFT...BELVIDERE...LAKE COLDWATER AND
BUTTERMILK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3703 9953 3744 9953 3781 9866 3702 9838
TIME...MOT...LOC 2257Z 251DEG 41KT 3730 9938

UMSCHEID
Special weather statement, Oct 12, 7:17 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
717 PM CDT SUN OCT 12 2014

KSZ080-088>090-130115-
COMANCHE KS-KIOWA KS-CLARK KS-BARBER KS-
717 PM CDT SUN OCT 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...SOUTHWESTERN
BARBER...COMANCHE AND SOUTHEASTERN KIOWA COUNTIES UNTIL 815 PM CDT...

AT 717 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SITKA...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...COLDWATER...PROTECTION...ENGLEWOOD...SITKA...WILMORE...LAKE
COLDWATER...BUTTERMILK...ACRES AND BELVIDERE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN KANSAS.

LAT...LON 3701 10001 3732 9963 3758 9910 3711 9881
      3701 9964
TIME...MOT...LOC 0017Z 249DEG 27KT 3716 9956

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:17 PM CDTSpecial Weather StatementDDCComanche58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.